Alert archive / Alabama / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 111, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 27, 2017, 12:33 AM CDT for Greene County, Alabama. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2017, 12:33 AM CDT (05:33 UTC)
- Expired
- Apr 27, 2017, 1:15 AM CDT
- In force
- 42 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Greene County, AL
The radar
The Birmingham radar (KBMX), 116 km from the middle of the area, began a volume at 05:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 11:02 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 5.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1641 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
202
WUUS54 KBMX 270533
SVRBMX
ALC063-270615-
/O.NEW.KBMX.SV.W.0111.170427T0533Z-170427T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
1233 AM CDT THU APR 27 2017
The National Weather Service in Birmingham has issued a
* Severe Thunderstorm Warning for...
Central Greene County in west central Alabama...
* Until 115 AM CDT
* At 1232 AM CDT, a severe thunderstorm was located near Gainesville,
or 11 miles north of Livingston, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Eutaw, Boligee, Epes, Knoxville, Allison, Walden Quarters, Five
Points Intersection, New Mount Hebron, I 20 Rest Area Near Eutaw,
Eutaw Municipal Airport and Clinton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3287 8817 3302 8777 3302 8771 3299 8771
3295 8775 3295 8773 3286 8783 3280 8782
3276 8787 3277 8783 3274 8781 3268 8805
3269 8804 3269 8812 3272 8808 3277 8811
3279 8806 3283 8814 3283 8818
TIME...MOT...LOC 0532Z 249DEG 45KT 3276 8816
HAIL...1.00IN
WIND...60MPH
$$
87/GRANTHAM3 follow-up statements
092
WWUS54 KBMX 270544
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
1244 AM CDT THU APR 27 2017
ALC063-270615-
/O.CON.KBMX.SV.W.0111.000000T0000Z-170427T0615Z/
Greene AL-
1244 AM CDT THU APR 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR CENTRAL GREENE COUNTY...
At 1244 AM CDT, a severe thunderstorm was located over Allison, or
near Eutaw, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Eutaw, Boligee, Knoxville, Allison, Walden Quarters, Five Points
Intersection, New Mount Hebron, I 20 Rest Area Near Eutaw, Eutaw
Municipal Airport and Clinton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3268 8804 3268 8805 3269 8804 3269 8805
3278 8808 3279 8806 3280 8809 3289 8812
3302 8777 3302 8771 3299 8771 3295 8775
3295 8773 3286 8783 3280 8782 3276 8787
3277 8783 3274 8781
TIME...MOT...LOC 0544Z 249DEG 45KT 3282 8798
HAIL...1.00IN
WIND...60MPH
$$
87/GRANTHAM992
WWUS54 KBMX 270555
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
1255 AM CDT THU APR 27 2017
ALC063-270615-
/O.CON.KBMX.SV.W.0111.000000T0000Z-170427T0615Z/
Greene AL-
1255 AM CDT THU APR 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR EAST CENTRAL GREENE COUNTY...
At 1255 AM CDT, a severe thunderstorm was located over Eutaw, moving
east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Eutaw, Walden Quarters, I 20 Rest Area Near Eutaw and Eutaw Municipal
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3272 8793 3290 8800 3302 8771 3299 8771
3295 8775 3295 8773 3286 8783 3280 8782
3276 8787 3277 8783 3275 8781
TIME...MOT...LOC 0555Z 249DEG 40KT 3284 8789
HAIL...1.00IN
WIND...60MPH
$$
87/GRANTHAM635
WWUS54 KBMX 270608
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
108 AM CDT THU APR 27 2017
ALC063-270617-
/O.EXP.KBMX.SV.W.0111.000000T0000Z-170427T0615Z/
Greene AL-
108 AM CDT THU APR 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GREENE COUNTY
WILL EXPIRE AT 115 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
A severe thunderstorm watch remains in effect until 500 AM CDT for
west central Alabama.
LAT...LON 3272 8793 3290 8800 3302 8771 3299 8771
3295 8775 3295 8773 3286 8783 3280 8782
3276 8787 3277 8783 3275 8781
TIME...MOT...LOC 0607Z 249DEG 45KT 3289 8773
$$
87/GRANTHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 9:58 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Apr 26, 9:58 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 958 PM CDT Wed Apr 26 2017 .UPDATE... MESOSCALE UPDATE. && .DISCUSSION... Line of thunderstorms in Mississippi has changed quite a bit the past few hours. The line has organized itself and produced wind damage and some hail as it moved across the Mississippi River into far western Mississippi. Since then, we are seeing the northern part of the line break into clusters. The upper trough is in the process of lifting northward and additional upward motion from this feature will gradually decrease. But enough shear to keep organized storms going for a several hours will persist. The 00z raobs also indicate quite a low level capping inversion. Some of the mesoscale models are handling this pretty well as it only breaks when the pre-frontal trough arrives. Another factor will be how high do the surface dew points climb and how much instability will be available. It is likely that the dew points only reach the lower 60s or so. With all this said, there are limiting factors on how far east this activity will hold on. We will hold the timing to about what it is now as there will be surges and slow downs expected. The best chance for severe weather will be west of I-65, with lesser confidence east. With highly clockwise curved hodographs, can not rule out a tornado especially with the southern areas of breaks in the line and cell interaction. The main threat however will be damaging winds and large hail. Any one area will have about a one to two hour window of potential severe weather, if that. 75 && .AVIATION... 00Z TAF Discussion. General weather trend holds this forecast cycle. The first 4-7 hours of the forecast will be VFR. But winds will become gusty as a pre-frontal trough approaches. Showers and thunderstorms are expected at the terminals in the 6-10 hour time frame. Have the thunderstorms starting at 6-8z north and west and ending 15-16z southeast. Narrowed the window somewhat but still have a 2-3 hour window at each site. Some of the storms may be severe with the main threat of damaging winds. Just ahead of the pre-frontal trough, ceilings dip into MVFR followed by IFR. After exit of thunderstorms, ceilings should rise back to MVFR and potentially VFR before 00z. Southeast to southwest winds will prevail the first 12 hours or so followed by a veer to the southwest and west late in the period. 75 && .FIRE WEATHER... An approaching cold front will bring a round of showers and thunderstorms late tonight into Thursday morning. Storms will be strong to severe with heavy rainfall. Drier conditions are expected by Thursday afternoon, with another chance of storms Sunday and Sunday night. There are no fire weather concerns. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 66 77 57 87 65 / 80 50 0 20 10 Anniston 64 77 60 86 67 / 80 60 0 20 10 Birmingham 66 78 63 88 69 / 80 30 0 20 10 Tuscaloosa 63 78 62 88 70 / 80 20 0 20 10 Calera 66 78 63 87 68 / 80 30 0 20 10 Auburn 66 78 66 85 68 / 50 60 10 20 10 Montgomery 68 82 67 89 68 / 80 60 10 20 10 Troy 69 82 69 88 68 / 50 60 10 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Apr 26, 4:34 AM CDT, 19 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 434 AM CDT Wed Apr 26 2017 ALZ011>015-017>050-271245- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 434 AM CDT Wed Apr 26 2017 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Today and Tonight. A line of strong to severe storms will move across west Alabama after midnight. The threats include damaging winds and large hail, but a tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A line of strong to severe storms will move across east Alabama during the early morning hours on Thursday. The main threats will be damaging winds and large hail, but a tornado cannot be ruled out. There is also a threat of severe thunderstorms across all of central Alabama Sunday afternoon and into Sunday night. The threats include damaging winds, large hail, and tornadoes. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed late tonight and into Thursday morning, and again Sunday into Sunday night.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 12:06 AM CDT | Severe Thunderstorm Warning | BMX | Sumter | 39 min |
| Apr 27, 12:07 AM CDT | Tornado Warning | BMX | Pickens | 25 min |
| Apr 27, 12:56 AM CDT | Severe Thunderstorm Warning | BMX | Sumter | 49 min |
| Apr 27, 6:13 AM CDT | Tornado Warning | BMX | Lowndes | 13 min |
| Apr 27, 8:41 AM CDT | Special Weather Statement | BMX | Tallapoosa | 34 min |
| Apr 27, 9:09 AM CDT | Tornado Warning | BMX | Bullock, Montgomery | 20 min |
| Apr 27, 11:21 AM CDT | Tornado Warning | BMX | Pike | 24 min |
| Apr 27, 11:31 AM CDT | Tornado Warning | BMX | Lee, Russell | 14 min |
| Apr 27, 11:40 AM CDT | Tornado Warning | BMX | Bullock | 36 min |
| Apr 27, 11:58 AM CDT | Tornado Warning | BMX | Russell | 27 min |
| Apr 27, 12:04 PM CDT | Tornado Warning | BMX | Barbour, Bullock | 41 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.